MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; MAJOR ABDOMINAL/GENERAL-LF

MEDLINE INDUSTRIES INC.; MAJOR ABDOMINAL/GENERAL-LF
Catalog Number CDS984534G
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a right total hip arthroplasty procedure on 10/26/2020 the device an ultra coated cautery tip, (part of an major abdominal pack) was being utilized to control bleeding.Reporter states the tip broke and "most likely stayed inside a patient." it had initially been reported that multiple x-ray films were taken during the procedure and it was not noted during those films." the reporter states, "the surgical site was searched for the broken tip, the surgeon performed 3 washouts in an attempt to flush out the tip.No tip was found." the sample has been return for evaluation.Investigation summary: the account reported finding: cautery tip broke during use.The reported issue occurred in item cds984534g (lot 20fda669).Due to the fact that we do not alter this component during the kitting process this is considered a vendor product issue.Actions taken and recommendations: this complaint has been provided to the vendor for further evaluation.Our supplier quality team will also monitor this issue for trending purposes." due to the reported medical intervention and in abundance of caution, this medwatch is being filed.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported during a procedure a cautery tip broke and "most likely stayed inside a patient.".

Common Device Name
MAJOR ABDOMINAL/GENERAL-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10885541
Report Number1423395-2020-00033
Device Sequence Number2705836
Product Code LRO
UDI-Device Identifier10193489364330
UDI-Public10193489364330
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDS984534G
Device Lot Number20FDA669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight92